Children’s Panadol is being pulled from shelves around the country with The Therapeutic Goods Administration warning batches contaminated with invisible fibres could prompt allergic reactions.
Three batches of 200ml strawberry and orange flavoured Panadol for children aged 5-12 years are being recalled from pharmacies and wholesalers by manufacturer GlaxoSmithKline Consumer Healthcare Australia.
The Therapeutic Goods Administration said in a statement on Thursday that an ingredient in the medicine “may have been contaminated with small particles that could contain trace minerals and inert fibres.”
“If this occurs, there is a very low risk of allergic reaction and there is also potential for the medicine to be less effective over time.”
The particles may not be visible, and would be low in number, however had issued the request for the recall.
The TGA warned customers should NOT use their Children’s Panadol if it does come from one of the affected batches numbered 136418, 136444 and 136443, all with an expiry date of February 2018.
All customers who have purchased 200ml bottles of Children’s Panadol are urged to check the label on the bottle or the bottom of its packaging for the batch number.
“No other batches, bottle sizes or products are affected by this recall,” it said.